MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COBALT G-HV BONE CEMENT 40G; CEMENT, BONE CEMENT

ZIMMER BIOMET, INC. COBALT G-HV BONE CEMENT 40G; CEMENT, BONE CEMENT
Model Number N/A
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent initial right total knee arthroplasty.Subsequently revised (4) years post implantation due to pain and loosening of tibial component.During the revision tibial tray de-bonded from cement and cement mantle was fractured.The femur, tibia, and articular surface was exchanged without complications.Patella remained intact.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis location unknown; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Review of medical records notes the patient underwent a knee revision due to pain and loosening of the tibial component.There was small particle wear debris of poly and/or cement and the tibial tray appeared to have de-bonded from the cement mantle.The cement mantel was fractured medially and there was lytic membrane bone loss in the tibia.Dhr was reviewed and no discrepancies were found.The root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
COBALT G-HV BONE CEMENT 40G
Common Device Name
CEMENT, BONE CEMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12956007
Report Number0001825034-2021-03284
Device Sequence Number11969426
Product Code LOD
UDI-Device Identifier00880304560796
UDI-Public(01)00880304560796(17)171130(10)384530
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberN/A
Device Catalogue Number402283
Device Lot Number384530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite